EconPapers    
Economics at your fingertips  
 

Optimal estimation of slope vector in high-dimensional linear transformation models

Xin Lu Tan

Journal of Multivariate Analysis, 2019, vol. 169, issue C, 179-204

Abstract: In a linear transformation model, there exists an unknown monotone, typically nonlinear, transformation function such that the transformed response variable is related to the predictor variables via a linear regression model. This paper presents CENet, a new method for estimating the slope vector and simultaneously performing variable selection in the high-dimensional sparse linear transformation model. CENet is the solution to a convex optimization problem which can be computed efficiently from an algorithm with guaranteed convergence to the global optimum. It is shown that when the joint distribution of the predictors and errors is elliptical, under some regularity conditions, CENet attains the same optimal rate of convergence as the best regression method in the high-dimensional sparse linear regression model. The empirical performance of CENet is shown on both simulated and real datasets. The connection of CENet with existing nonlinear regression/multivariate methods is also discussed.

Keywords: Canonical correlation analysis; Elastic net penalty; Elliptical distribution; Kendall’s tau; Optimal rate of convergence; Variables transformation (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047259X17307595
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:169:y:2019:i:c:p:179-204

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-01-19
Handle: RePEc:eee:jmvana:v:169:y:2019:i:c:p:179-204